Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 7, 2012, 3:20 PM CDT for Holt County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 7, 2012, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
County Holt County, MO
The radar
The Topeka radar (KTWX), 160 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS83 KEAX 072020 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT TUE AUG 7 2012 MOZ002-011-012-072045- ANDREW MO-HOLT MO-NODAWAY MO- 320 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREW... SOUTHWESTERN NODAWAY AND EASTERN HOLT COUNTIES UNTIL 345 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAITLAND...OR 6 MILES NORTHEAST OF MOUND CITY...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUND CITY AND GRAHAM. THIS WILL IMPACT I-29 BETWEEN MILE MARKERS 73 AND 85. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4007 9492 3998 9520 4023 9529 4030 9507 TIME...MOT...LOC 2019Z 339DEG 6KT 4018 9514 $$ CUTTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:49 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 7, 12:49 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CDT TUE AUG 7 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Have raised afternoon temperatures by a few degrees owing to presence of h8 thermal ridge overhead, plenty of sun and a boundary layer that is once again drying out and allowing for super-adiabatic lapse rates to occur near the surface. Also bumped up pops over far northeast KS and parts of far nw MO due to new convection which sprouted over northeast KS since 1645Z. None of the short range convective models are handling the convection over KS. Using the overall LSX local WRF, HRRR and NAM20 model trends suggest convection should have a difficult time moving too far owing to a very weak steering flow and relatively stable downstream airmass. MJ && .PREV DISCUSSION... /337 AM CDT Tue Aug 7 2012/ Today through Thursday... The main forecast challenge in the short term is precipitation chances for this afternoon through Wednesday across the region. Both the NAM and GFS break out convection this afternoon across eastern Nebraska, where a subtle surface boundary creates minor lift for initiation. The front will likely become more diffuse as it travels southward, which will combine with an increasing capping inversion to make precipitation unlikely in our area through late this evening. However; in case thunderstorms that do develop track into our far northwest this evening, edged some slight chances into our far northwest before 06z Wednesday. Currently, the highest probability for rainfall looks to be across our far west after 06z Wednesday. A decent low level jet develops across central Kansas and eastern Nebraska around midnight, while a slight southeasterly turn to the low level wind field brings a bit more moisture into play across the region. These ingredients could support thunderstorm development or the enhancement of ongoing convection in southeast Nebraska and northeast Kansas, which could form an MCS that tracks through northwest Missouri early Wednesday morning. A shortwave trough will approach the region around daybreak on Wednesday, turning steering winds to the west southwest and pushing any weakening activity across southern Iowa and far northern Missouri, likely exiting the region around mid morning. As a result, there will be a marginal severe weather threat across our northwest early Wednesday morning if a well-formed MCS can develop and move through the region. By Wednesday afternoon, the shortwave will drop southeastward through northern Missouri, possibly supporting broadly scattered showers and thunderstorms across the CWA during the daytime. Without appreciable surface focus for initiation and the mixing of low-level moisture during the afternoon, the probability of precipitation remains somewhat low, but is worth mentioning with decent midlevel forcing. Models are a bit inconsistent on the speed of the wave and its trajectory, but precipitation chances should taper off Wednesday night from west to east, ending Thursday morning. Temperatures during the period will depend on the coverage of clouds and precipitation, but should be warmest today with mixing of mid 20s C 850 temperatures and only scattered midlevel clouds, then cooler Wednesday and Thursday as the trough over the east deepens and temperatures aloft cool. Laflin Medium Range (Friday - Monday) The pattern during the extended forecast seems pretty slow to evolve leaving the region in prolonged northwest flow. this should keep temperatures at or possibly even below normal for the period. While models show some precipitation chances over the weekend due to an advancing shortwave, latest ECMWF shows our chances diminishing. With atmospheric moisture limited, low to no pops is probably the right choice. For now will go with the 15-20 pops the model blend init gave, but wouldn't be surprised to see us go dry for the weekend over the next few days if the trend continues. Bailey && .FIRE WEATHER... Much like Monday afternoon, very dry conditions are expected again Tuesday afternoon as winds turn to the south at 5 to 10 knots. Relative humidity values will once again fall to around 20% but light winds will preclude widespread red flag conditions. However, given the severity of the drought conditions, any increase in winds will lead to substantially higher fire danger threats. Will continue to issue an SPS for the elevated fire danger threat. MJ && .AVIATION... For the 18z TAFs, expect VFR conditions overall during this forecast period. Short range models not handling the current upstream convection very well. However, weak steering flow suggests this activity will be slow moving and pass west of KSTJ and likely not reach the KMCI/KMKC terminals. Owing to much uncertainty in timing and lack of confidence later in the forecast will use VCTS to indicate potential of nearby storms and await better modeling or established radar trends and amend if necessary. Better bet for convection will most likely occur after 18z Wed. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 7, 12:58 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT TUE AUG 7 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1258 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FIRE DANGER WILL AGAIN BE ENHANCED THIS AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 90S TO 103 DEGREES AND RELATIVE HUMIDITY DECREASES INTO THE 20 TO 25 PERCENT RANGE. ALTHOUGH WINDS WILL BE LIGHT...THE COMBINATION OF DRY AIR AND VERY DRY VEGETATION WILL MAKE FIRE DIFFICULT TO CONTAIN. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER EXTREME NORTHEAST KANSAS AND ADJACENT FAR NORTHWEST MISSOURI...AND THEN LATER TONIGHT NORTH OF THE MISSOURI RIVER. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...AN ISOLATED STRONG STORM COULD PRODUCE GUSTY WINDS UP TO 50 MPH THIS AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE REGION ON WEDNESDAY...AND AGAIN ON SATURDAY NIGHT AND SUNDAY. THE SEVERE WEATHER THREAT WILL REMAIN LOW DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
In the hours before
Special weather statement, Aug 7, 2:28 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CDT TUE AUG 7 2012
MOZ002-072000-
NODAWAY MO-
228 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NODAWAY COUNTY UNTIL 300
PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SKIDMORE...OR 6 MILES WEST
OF MARYVILLE...MOVING EAST SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARYVILLE...ARKOE AND BARNARD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4034 9467 4015 9479 4025 9508 4026 9507
4026 9511 4027 9513 4038 9501
TIME...MOT...LOC 1928Z 290DEG 20KT 4031 9496
MJSpecial weather statement, Aug 7, 3:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT TUE AUG 7 2012 MOZ002-011-012-072045- ANDREW MO-HOLT MO-NODAWAY MO- 320 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREW... SOUTHWESTERN NODAWAY AND EASTERN HOLT COUNTIES UNTIL 345 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAITLAND...OR 6 MILES NORTHEAST OF MOUND CITY...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUND CITY AND GRAHAM. THIS WILL IMPACT I-29 BETWEEN MILE MARKERS 73 AND 85. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4007 9492 3998 9520 4023 9529 4030 9507 TIME...MOT...LOC 2019Z 339DEG 6KT 4018 9514 CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:28 PM CDT | Special Weather Statement | EAX | Nodaway | 32 min |
| Aug 7, 3:41 PM CDT | Special Weather Statement | EAX | Holt | 34 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.